Headaches with aziothioprine

I’ve been on 150 mg of aziothioprine now since finishing my initial treatment. I’ve been experiencing mild headaches most mornings when I wake up. These usually go away after a few hours without the need for pain killers. They do sometimes come and go during the day as well. I was wondering whether anyone has similar experience, as it is not listed as a common side effect for this drug.

4 Replies

oldestnewest
  • Hi Chris

    I've been taking Aza for over four years and haven't had headaches. Did they build up your dose to 150 or did you go straight on to 150? If so maybe it is too much all at once.

    You are right, headache isn't listed in the common side effects but I have found reference to headaches and Aza and this says to contact your doctor to discuss if this should it happen. I would say better safe than sorry. Maybe the drug doesn't suit you or maybe the dose needs adjusting.

    PatriciaAnn

  • Hi PatriciaAnn

    I did start on 100 mg for the first week. I think the headaches started when I was on 150 mg. I am beginning to wonder whether Aza does suit me. I’ve had a general feeling of malaise; worse so then when I was on the cyclophos. I had a routine appointment with my renal consultant last Thursday and she sent me for a head scan which took place on Monday (just to try to rule out any other cause). I am seeing her for the results this Thursday. Hopefully it will at least confirm there is a brain in there!

    Thanks for the advice.

    Chris

  • Hope they find a brain and I hope she gets you sorted. Take care.

    PatriciaAnn

  • Hi Chris,

    Sorry that you are having problems, with Aza., I've been on this for about fifteen years now, keeps me alive!!, without any major problems. Please do get a 'scan', to rule out any other causes, before talking to your consultant/GP, whoever 'manages' your medication. Good luck anyway, stay healthy (that's a joke!).

    Best wishes

    AndrewT

You may also like...